MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROTECTION SLEEVE FOR 2.8MM VA DRILL GUIDE - LONG; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROTECTION SLEEVE FOR 2.8MM VA DRILL GUIDE - LONG; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.127.006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the handle of protection sleeve for 2.8 mm variable angle drill guide long was broken and was separated from the tube portion.It was found in the sterile processing department (spd).There was no procedure and patient involvement.This report is for 1 protection sleeve for 2.8mm va drill guide - long.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data: d4, h4.Investigation summary visual inspection: the protection sleeve for 2.8mm va drill guide ¿ long (part #: 03.127.006 and lot #: 4l36170) was received at us cq.Upon visual inspection, the device was found to be broken at the weld point between the handle and sleeve.No other issues were identified.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review: the following drawings, reflecting the manufactured and current revision, were reviewed.Protection sleeve f/va drill guide 3.5.Complaint confirmed? yes.Investigation conclusion: the complaint condition is confirmed as the handle at the weld was broken off from the sleeve shaft.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be that the device encountered unintended forces or excessive bending/torsional forces at the weld leading to the breakage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part # 03.127.006.Lot # 4l36170.Manufacturing site: bettlach.Release to warehouse date: july 30, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROTECTION SLEEVE FOR 2.8MM VA DRILL GUIDE - LONG
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11156938
Report Number2939274-2021-00234
Device Sequence Number4069281
Product Code FZX
UDI-Device Identifier10886982075062
UDI-Public10886982075062
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.127.006
Device Catalogue Number03.127.006
Device Lot Number4L36170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1